Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 133, NWS Atlanta, GA

November 13, 2018Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 13, 2018, 5:13 PM EST for Floyd County, Georgia. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Nov 13, 2018, 5:13 PM EST (22:13 UTC)
Expired
Nov 13, 2018, 10:34 PM EST
In force
5 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Armuchee Creek at Old Dalton Road near Rome (ARCG1). The gauge peaked at 19.03 ft at Nov 13, 2018, 5:00 PM EST.

actionminormoderate1015202511/1311/1411/15
Action stage
16 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02388350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

421 
WGUS42 KFFC 132213
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
513 PM EST Tue Nov 13 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Conasauga River near Eton affecting Murray and Whitfield Counties

  Armuchee Creek near Armuchee affecting Floyd County

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC213-313-141212-
/O.NEW.KFFC.FL.W.0132.181113T2213Z-000000T0000Z/
/ETNG1.1.ER.181113T1435Z.181113T2100Z.000000T0000Z.NO/
513 PM EST Tue Nov 13 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Conasauga River near Eton.
* Until further notice.
* At 5 PM Tuesday the stage was 12.6 feet...and rising.
* Flood stage is 12 feet.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC115-141212-
/O.NEW.KFFC.FL.W.0133.181113T2213Z-000000T0000Z/
/ARCG1.1.ER.181113T2130Z.181113T2145Z.000000T0000Z.UU/
513 PM EST Tue Nov 13 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Armuchee Creek near Armuchee.
* Until further notice.
* At 445 PM Tuesday the stage was 19 feet...and rising.
* Flood stage is 19 feet.
* At 19 feet...Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begins along the creek upstream and
  downstream from the gage on Old Dalton Road.
  

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$

GAC021-153-169-207-289-141212-
/O.NEW.KFFC.FL.W.0134.181115T0025Z-000000T0000Z/
/MACG1.1.ER.181115T0025Z.181116T0000Z.000000T0000Z.NO/
513 PM EST Tue Nov 13 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Macon.
* From Wednesday evening until further notice.
* At 430 PM Tuesday the stage was 16.9 feet...and falling though 
  should begin rising again Wednesday morning.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by Wednesday evening and continue
  to rise to near 21.9 feet by Thursday evening.
* At 21 feet...Minor flooding expands. An increasing amount of the 
  Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin 
  Luther King Boulevard bridge. The flood waters will be up to two 
  feet deep on portions of the trail and both banks overflow upstream
  from the bridge. Large portions of agricultural lands east of Macon
  and well downstream will be under 1 to 4 feet of water.
 

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC059-133-219-141212-
/O.NEW.KFFC.FL.W.0135.181114T2024Z-181118T0215Z/
/PNFG1.1.ER.181114T2024Z.181117T0600Z.181117T2015Z.NO/
513 PM EST Tue Nov 13 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Penfield.
* From Wednesday afternoon until Saturday evening.
* At 5 PM Tuesday the stage was 11.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by Wednesday afternoon and 
  continue to rise to near 14.8 feet by early Saturday morning.The 
  river will fall below flood stage by Saturday afternoon.
* At 15 feet...Minor flooding continues to expand into fields...
  woodlands and pastures...mainly on the right bank of the river...
  upstream and downstream from the gage on the Georgia Highway 15 
  bridge.
  

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$
1 follow-up statement
496 
WGUS82 KFFC 140334
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1034 PM EST Tue Nov 13 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Armuchee Creek near Armuchee affecting Floyd County

 
GAC115-140404-
/O.CAN.KFFC.FL.W.0133.000000T0000Z-181114T0334Z/
/ARCG1.1.ER.181113T2130Z.181113T2200Z.181113T2322Z.UU/
1034 PM EST Tue Nov 13 2018

The Flood Warning is cancelled for The Armuchee Creek near Armuchee.
* This takes effect immediately.
* At 9 PM Tuesday the stage was 18.7 feet...and falling
* Flood stage is 19 feet.
* The creek/river will continue to fall.
* At 19 feet...Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begins along the creek upstream and
  downstream from the gage on Old Dalton Road.
  

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 13, 2:44 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Nov 13, 2:44 PM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
244 PM EST Tue Nov 13 2018

.SHORT TERM /Tonight through Wednesday Night/...

Forecast continues to evolve essentially as expected. Somewhat of a
lull in rainfall today through tonight as the deep upper low settles
into the lower Mississippi Valley. More heavy rainfall develops
across the region tomorrow through tomorrow night under strongly
diffluent upper flow ahead of the upper low. PWs remain well above
seasonal normals and strong upper forcing combined with strong
isentropic lift should provide for a prolonged period of moderate to
occasionally heavy rain by midday tomorrow through much of Wednesday
night. Instability is forecast to be minimal at best so I am not
expecting much if any thunder or severe potential. Biggest threat
will obviously be flooding. Some models hinting at a brief threat
for some wintry precipitation tomorrow evening in the extreme
northeast, but potential appears too low to include in the forecast
weather grids at this time.

20

.LONG TERM /Thursday through Tuesday/...
Extended period begins with the culprit upper low exiting through
KY and Eastern TN and much of the moisture exiting to the east
with it. Mid level dry slot looks to work into the region during
the day Thursday from west to east so there should be a relatively
quick shut off to the rainfall. Late Thursday there appears to be
a window where there is enough wrap around moisture and cold air
across North GA that some snow showers could start mixing in.
Model soundings for that area suggest a shallow but saturated
subfreezing layer below about 850mb with drier air above it which
favors upslope snow showers. Have added snow showers which would
be more likely in the NW facing slopes during the evening hours on
Thursday into the first part of the overnight. Because the low is
rapidly exiting to the east...much of moisture evacuates quickly
with it so the window looks to be only about 6-9 hours or so. Have
not included any appreciable amounts but would not be surprised
to hear about a trace or dusting in some of the higher elevations.
Not anticipating any issues with the snow otherwise.

By Friday...zonal upper flow and dry conditions set the tone for
what should be a nice weekend. Temps look to be near normal for
the weekend after a cold start Friday AM.

A weak upper level system works through the flow on Monday.
Models suggest that it will be moisture starved and may only bring
some clouds and low end rain chances.

Stellman

&&

.HYDROLOGY...

Highest rainfall amounts are oriented from our west-central Georgia
counties northeastward into east-central and northeast Georgia.
Soils remain moist enough and stream flows are already high enough
across northwest Georgia to include all but our extreme southeast
counties in a new Flash Flood Watch beginning early Wednesday
morning and continuing through the overnight hours into early
Thursday morning.

20
&&

AVIATION...
18Z Update...

Fairly wide range of conditions expected through 06Z, although a
mixture of MVFR and IFR conditions are expected to predominate. Most
areas IFR or lower after 06Z. Scattered light rain across the
forecast area through 06Z, becoming more widespread and increasing
in intensity by 12Z. Northwest winds 6-10kt, becoming northeast by
04Z-08Z. Wind speeds increase to 8-12kt after 12-14Z.

//ATL Confidence...18Z Update...

Low confidence on cig and vsby timing.
Medium confidence for all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          44  48  37  45 /  60 100 100  50
Atlanta         45  48  39  46 /  60 100 100  30
Blairsville     40  47  36  45 /  40  90 100  50
Cartersville    42  48  38  45 /  50 100 100  30
Columbus        48  52  42  49 /  70 100 100  20
Gainesville     44  47  38  44 /  50 100 100  50
Macon           49  51  42  52 /  70 100 100  30
Rome            41  48  38  45 /  40 100  90  20
Peachtree City  44  49  39  47 /  60 100 100  30
Vidalia         53  54  45  55 /  50  90  90  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from late tonight through Thursday morning for
the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...
Bleckley...Butts...Carroll...Catoosa...Chattahoochee...
Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...
Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Glascock...Gordon...Greene...Gwinnett...Hall...Hancock...
Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Morgan...
Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...White...Whitfield...Wilcox...Wilkes...
Wilkinson.

&&

SHORT TERM...20
LONG TERM....Stellman
AVIATION...20
Hazardous weather outlook, Nov 13, 3:11 PM EST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
311 PM EST Tue Nov 13 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-142015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
311 PM EST Tue Nov 13 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Flash Flood Watch is in effect for much of the area through
Thursday AM.

Rain will continue overnight tonight, with an additional 0.25 to
0.5 inches possible on top of what was received today and yesterday.
At times rain may be moderate to heavy, and localized flooding
will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

An extended period of heavy rain is expected through early
Thursday. The rain could be heavy at times with isolated
thunderstorms for portions of central Georgia. As the rain occurs,
an increased threat for river and stream flooding is expected by
the middle of the week. An additional 2 to 3 inches of rainfall is
likely with isolated higher amounts for a large portion of North
and Central GA on Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 7:21 PM ESTSpecial Weather StatementFFCBanks, Hall, White84 min
Nov 12, 7:35 PM ESTRiver Flood WarningFFCGwinnett22 hr
Nov 12, 8:38 PM ESTRiver Flood WarningFFCCobb, Fulton8 hr
Nov 12, 8:55 PM ESTRiver Flood WarningFFCWhitfield4 days
Nov 12, 9:09 PM ESTRiver Flood WarningFFCCobb4 hr
Nov 12, 9:26 PM ESTRiver Flood WarningFFCPolk24 hr
Nov 12, 10:00 PM ESTRiver Flood WarningFFCCherokee24 hr
Nov 12, 10:33 PM ESTRiver Flood WarningFFCFulton24 hr
Nov 12, 10:52 PM ESTRiver Flood WarningFFCBartow24 hr
Nov 12, 11:08 PM ESTSpecial Weather StatementFFCWashington37 min
Nov 13, 2:24 AM ESTRiver Flood WarningFFCHaralson10 hr
Nov 13, 9:23 AM ESTRiver Flood WarningFFCFloyd6 days
Nov 13, 10:30 AM ESTRiver Flood WarningFFCCobb, Douglas38 hr
Nov 13, 11:11 AM ESTRiver Flood WarningFFCCobb, Paulding24 hr
Nov 13, 11:15 AM ESTRiver Flood WarningFFCBarrow, Jackson56 hr
Nov 13, 2:20 PM ESTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more41 hr
Nov 13, 5:13 PM ESTRiver Flood WarningFFCMurray, Whitfield24 hr
Nov 13, 5:13 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Nov 13, 5:13 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Nov 13, 5:54 PM ESTRiver Flood WarningFFCGordon21 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.